I have been treated for high blood pressure for several years. Currently I am taking Diovan HCT Tabs 160/12.5 and only taking 1/2 tablet which has been controlling my blood pressure. My husband died from lymphoma 1 1/2 years ago and during his illness my stress level was high and my blood pressure dropped dramatically. Currently my brother-in-law is dying from cancer. My blood pressure was staying around 118/66, pulse 77. But, the last two days I have been experiencing dizziness. In the afternoon on 4/1 my blood pressure was 81/52, pulse 96. Only took my blood pressure because of dizziness and headache. This morning it was initially 98/64, pulse 75. Did not take Diovan. No dizziness until about 10:30 a.m. when my blood pressure was 88/55, pulse 93. Not sure what’s going on, but for some reason when my stress is high my blood pressure drops. Any ideas?
First of all, I am sorry to hear about your family. Second, hold off on taking your BP pills till you have seen your doctor.
Diovan HCT is usually prescribed for Stage 2 hypertension:
- Stage 1 or primary hypertension – This is when your BP is above 140/90.
- Stage 2 or secondary hypertension – Above 160/100.
- Severe hypertension – Above 180/120.
The causes of stage two hypertension is not known in the majority of cases, however, it is generally believed that it is caused by various factors like stress, high fat diet, sedentary life style, no exercise, and excessive salt in the diet. As you can read from this, usually stress causes your BP to go up, not down, which I why I’d be looking for other reasons. As you can read from this, usually stress causes your BP to go up, not down, which I why I’d be looking for other reasons. While it is very important to treat hypertension when it is detected, it is equally important to ferret out any cause of changes that may occur. Some questions that come to mind when seeing a patient with sudden hypotension: Have you lost weight recently, start exercising, stop smoking, eat a healthier diet? Eat less? Could you be dehydrated, anemic (have a low blood count)? Are you treated for depression?
The reason for hypertension treatment is to prevent stroke & heart attacks:
You may want to check your risk here:
Conditions that can cause low blood pressure:
- Heart problems. Some heart conditions that can lead to low blood pressure include extremely low heart rate (bradycardia), heart valve problems, heart attack and heart failure. These conditions may cause low blood pressure because they prevent your body from being able to circulate enough blood.
- Endocrine problems. An underactive thyroid (hypothyroidism) or overactive thyroid (hyperthyroidism) can cause low blood pressure. In addition, other conditions, such as adrenal insufficiency (Addison’s disease), low blood sugar (hypoglycemia) and, in some cases, diabetes, can trigger low blood pressure.Dehydration. When you become dehydrated, your body loses more water than it takes in. Even mild dehydration can cause weakness, dizziness and fatigue. Fever, vomiting, severe diarrhea, overuse of diuretics and strenuous exercise can all lead to dehydration.
- Blood loss. Losing a lot of blood from a major injury or internal bleeding reduces the amount of blood in your body, leading to a severe drop in blood pressure.
- Severe infection (septicemia). Septicemia can happen when an infection in the body enters the bloodstream. These conditions can lead to a life-threatening drop in blood pressure called septic shock.
- Lack of nutrients in your diet. A lack of the vitamins B-12 and folate can cause anemia, a condition in which your body doesn’t produce enough red blood cells, causing low blood pressure.
Medications that can cause low blood pressure
Some medications you may take can also cause low blood pressure, including:
- Diuretics (water pills)
- Alpha blockers
- Beta blockers
- Drugs for Parkinson’s disease
- Certain types of antidepressants (tricyclic antidepressants)
- Sildenafil (Viagra), particularly in combination with another heart medication, nitroglycerine
Beyond a guess, I cannot advice you further w/o a full consult & examination.
Hope this information is helpful,